Elliptic systems of variable order

Thomas Krainer, Gerardo A. Mendoza

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

The general theory of boundary value problems for linear elliptic wedge operators (on smooth manifolds with boundary) leads naturally, even in the scalar case, to the need to consider vector bundles over the boundary together with general smooth fiberwise multiplicative group actions. These actions, essentially trivial (and therefore invisible) in the case of regular boundary value problems, are intimately connected with what passes for Poisson and trace operators, and to pseudodifferential boundary conditions in the more general situation. Here the part of the theory pertaining to pseudodifferential operators is presented in its entirety. The symbols for these are defined with the aid of an intertwining of the actions. Also presented here are the ancillary Sobolev spaces, an index theorem for the elliptic elements of the pseudodifferential calculus, and essential ingredients for analyzing boundary conditions of Atiyah-Patodi-Singer type in the more general theory.

Original languageEnglish (US)
Pages (from-to)127-160
Number of pages34
JournalRevista Matematica Iberoamericana
Volume31
Issue number1
DOIs
StatePublished - Jan 1 2015

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Elliptic systems of variable order'. Together they form a unique fingerprint.

Cite this